Alert archive / Minnesota / Beach Hazards Statements in 2014
Beach Hazards Statement 5, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 26, 2014, 3:24 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It took effect at Jun 26, 2014, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2014, 3:24 AM CDT (08:24 UTC)
- In effect from
- Jun 26, 2014, 11:00 AM CDT
- Expired
- Jun 26, 2014, 7:58 PM CDT
- In force
- 9 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599 WHUS43 KDLH 260824 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 324 AM CDT THU JUN 26 2014 MNZ037-WIZ001-270100- /O.NEW.KDLH.BH.S.0005.140626T1600Z-140627T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 324 AM CDT THU JUN 26 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM CDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 11 AM CDT THIS MORNING THROUGH THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
1 follow-up statement
982 WHUS43 KDLH 270058 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 758 PM CDT THU JUN 26 2014 MNZ037-WIZ001-270200- /O.CAN.KDLH.BH.S.0005.000000T0000Z-140627T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 758 PM CDT THU JUN 26 2014 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 12:43 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 26, 12:43 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1243 AM CDT THU JUN 26 2014 .UPDATE... ISSUED AT 1241 AM CDT THU JUN 26 2014 UPDATED FOR NEW AVIATION FORECAST DISCUSSION BELOW. UPDATE ISSUED AT 645 PM CDT WED JUN 25 2014 UPDATED FOR 00Z AVIATION SECTION BELOW. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 315 PM CDT WED JUN 25 2014 AT 315PM/2015Z...SURFACE HIGH PRESSURE WAS CENTERED OVER ONTARIO AND THE NORTHERN GREAT LAKES. MUCH OF THE NORTHLAND HAD 5 TO 10 MPH EAST TO NE WINDS AND CLOUDY SKIES. THERE WERE CLEAR SKIES IN ONTARIO. THERE HAD BEEN A CLEARING TREND THE PAST COUPLE HOURS OVER THE MINNESOTA ARROWHEAD. TEMPERATURES WERE IN THE LOW TO MID 60S INLAND AND UPPER 50S TO LOW 60S NEAR LAKE SUPERIOR. THROUGH TONIGHT...THE NORTHLAND SHOULD CONTINUE TO SEE A CLEARING TREND THROUGH THIS EVENING DUE TO THE ONTARIO HIGH PRESSURE. THE MOST CLEARING SHOULD ACROSS FAR NORTHERN MINNESOTA. THE MODELS INDICATE SOME LOW CLOUDS COULD LINGER ACROSS THE SOUTHERN FORECAST AREA...ESPECIALLY NW WISCONSIN. THE MODELS ALSO SUGGEST SOME FOG IN NW WISCONSIN...SO I MAINTAINED THE PATCHY FOG FROM THE PREVIOUS FORECAST. THE MODELS WERE PRIMARILY NOT AS A COLD OVER THE MINNESOTA ARROWHEAD AS THE PREVIOUS FORECAST...AND SO THE THREAT FOR FROST DOES NOT APPEAR AS WIDESPREAD AS BEFORE. I LOWERED THE OVERNIGHT LOWS BY A FEW DEGREES OVER INLAND COOK AND LAKE COUNTIES SINCE THIS IS WHERE THE MOST CLEARING AND LIGHT WINDS ARE EXPECTED TO OCCUR...AND LIMITED THE PATCHY FROST IN THE FORECAST TO THIS AREA. THURSDAY...SOUTHEAST WINDS WILL DEVELOP IN RESPONSE TO LOW PRESSURE ORGANIZING IN THE HIGH PLAINS. THIS WILL BEGIN TO PUMP WARMER AND MORE MOIST AIR INTO THE REGION. THERE WILL LIKELY BE A WEAK BOUNDARY ACROSS THE SOUTHERN FORECAST AREA. SEVERAL MODELS ARE INDICATING SOME LIGHT PCPN FOR THIS AREA. I INCLUDED ISOLATED SHOWERS FOR PARTS OF NW WISCONSIN THROUGH THE MID AFTERNOON. THERE WILL ALSO BE A SLIGHT CHANCE OF SHOWERS AND STORMS DURING THE LATE AFTERNOON ACROSS THE SOUTH AND SW FORECAST AREA DUE TO THE INCREASINGLY UNSTABLE AIRMASS. MODEL MIXED LAYER CAPE WILL LIKELY BE AROUND OR BELOW 500 J/KG AT MOST...SO ANY STORMS SHOULD GENERALLY BE WEAK. HIGH TEMPERATURES SHOULD BE IN THE LOW TO MID 70S INLAND...AND 60S NEAR LAKE SUPERIOR. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 315 PM CDT WED JUN 25 2014 AN ACTIVE PERIOD IS SETTING UP FOR FRIDAY INTO EARLY NEXT WEEK. MOISTURE WILL START ADVECTING INTO THE REGION...WITH SURFACE DEWPOINTS EXPECTED TO RISE INTO THE MID TO UPPER SIXTIES BY FRIDAY AFTERNOON AWAY FROM LAKE SUPERIOR. PRECIP WATER VALUES ARE EXPECTED TO RISE TO 1.5 TO 1.75 INCHES BY 00Z SAT. AN UPPER TROUGH WILL MOVE EAST INTO THE NORTHERN PLAINS SATURDAY AND OVER THE NORTHLAND SATURDAY NIGHT. CHANCES FOR THUNDERSTORMS WILL BE INCREASING FROM AS EARLY AS THURSDAY NIGHT INTO THE WEEKEND. AT THIS TIME...IT LOOKS LIKE THE BEST CHANCE FOR STORMS WILL BE SATURDAY/SATURDAY NIGHT. THE POTENTIAL FOR SEVERE STORMS AND HEAVY RAIN WILL EXIST WITH THIS SYSTEM. SATURDAY/SATURDAY NIGHT LOOKS TO BE MOST FAVORABLE FOR SEVERE STORMS AS THE UPPER WAVE NEARS THE REGION AND MOISTURE INCREASES FURTHER. DEWPOINTS SATURDAY ARE EXPECTED TO BE 65 TO 70 AWAY FROM THE LAKE. THOSE WITH OUTDOOR PLANS FRIDAY INTO THE WEEKEND NEED TO MONITOR CONDITIONS CLOSELY. CHANCES FOR SHOWERS/STORMS WILL CONTINUE INTO AT LEAST EARLY NEXT WEEK AS AN UPPER LOW MOVES WEST TO EAST FROM THE SK/MB AREA SUNDAY EVENING INTO NORTHWEST ONTARIO OR LAKE SUPERIOR DEPENDING ON THE MODEL. HIGHS FRIDAY INTO SUNDAY WILL REACH THE UPPER SEVENTIES TO LOWER EIGHTIES...THEN WILL COOL INTO THE UPPER SIXTIES TO MID SEVENTIES BY TUESDAY AS COLDER AIR MOVES IN ON NORTHWEST WINDS BEHIND THE PASSING LOW. AREAS CLOSE TO LAKE SUPERIOR WILL BE MUCH COOLER FRIDAY INTO AT LEAST SATURDAY AS WINDS OFF THE LAKE ARE EXPECTED. IT APPEARS THE GRADIENT WILL BE STRONG ENOUGH TO ALLOW WINDS TO BECOME SOUTH/SOUTHWEST ON SUNDAY AND THAT WILL ALLOW LAKESIDE TEMPS TO RISE ALONG THE SOUTH SHORE AND AT THE HEAD OF THE LAKE. AS DEWPOINTS CLIMB...WE EXPECT FOG TO BECOME MORE OF AN ISSUE AGAIN FOR AREAS AROUND THE LAKE...AND WE ADDED THAT TO THE FORECAST FOR FRIDAY NIGHT INTO SATURDAY NIGHT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1241 AM CDT THU JUN 26 2014 AN AREA OF STRATUS WITH MVFR CIGS IS NOW AFFECTING KBRD...WITH HIGHER VFR CIGS EXTENDING NORTHEAST TOWARDS KINL...BUT HAVE CLEARED OUT OF KHIB...KDLH AND KHYR. EXPECT CIGS AT KBRD TO LOWER TO AROUND 15KFT OVERNIGHT...BUT THEN DIURNAL TRENDS SHOULD ALLOW KBRD TO RETURN TO VFR AROUND 16Z IN THE MORNING. SOME MVFR VSBYS IN FOG POSSIBLE AT KHYR AND KINL GENERALLY BETWEEN 08Z AND 12Z. BY 18Z THURSDAY EXPECT SOME DIURNAL CUMULUS TO FORM...WITH CIGS ABOVE 4KFT FOR MOST OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... DLH 52 73 58 76 / 20 40 40 50 INL 55 78 65 81 / 40 40 40 60 BRD 64 81 69 81 / 40 40 60 60 HYR 60 80 65 83 / 20 40 40 50 ASX 51 74 60 77 / 20 30 40 50 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && UPDATE...DAP SHORT TERM...GROCHOCINSKI LONG TERM...MELDE AVIATION...DAP
Hazardous weather outlook, Jun 25, 4:05 PM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 405 PM CDT WED JUN 25 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261300- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 405 PM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED WEAK STORMS ARE POSSIBLE OVER THE PRICE COUNTY AREA OF NORTHWEST WISCONSIN THROUGH THIS AFTERNOON. THERE IS A HIGH RISK FOR RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED TODAY ALONG PARK POINT BEACH IN DULUTH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF STORMS ACROSS PARTS OF NORTHWEST WISCONSIN...EAST CENTRAL AND CENTRAL MINNESOTA THURSDAY AFTERNOON. THE NORTHLAND CAN EXPECT THUNDERSTORM CHANCES TO INCREASE INTO THIS WEEKEND...AND FOR THUNDERSTORM CHANCES TO CONTINUE THROUGH TUESDAY. THE STORMIEST PERIOD COULD BE SATURDAY AND SATURDAY NIGHT. THIS LONG PERIOD OF STORMY WEATHER WILL LIKELY BRING MODERATE TO HEAVY RAINFALL TO MUCH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-261300- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 405 PM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR THURSDAY NIGHT THROUGH TUESDAY. DENSE FOG IS EXPECTED TO DEVELOP OVER WESTERN LAKE SUPERIOR THIS WEEKEND. G2 MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.